Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 24, NWS Goodland, KS

May 19, 20124 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 19, 2012, 12:03 PM MDT for 4 counties in Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2012, 12:03 PM MDT (18:03 UTC)
Expired
May 19, 2012, 1:00 PM MDT
In force
57 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 62 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 12:46 PM MDTHAIL 13 W Russell Springs, KSCHASER REPORTS LARGE QUANTITY OF HAIL COVERING HIGHWAY 25 AT RUSSELL SPRINGS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-566 J/kg
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS53 KGLD 191803
SVRGLD
KSC071-109-199-203-191900-
/O.NEW.KGLD.SV.W.0024.120519T1803Z-120519T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
103 PM CDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
  SOUTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
  SOUTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
  NORTHWESTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 200 PM CDT/100 PM MDT/

* AT 1158 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES NORTH OF TRIBUNE...AND WAS MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WALLACE AND RUSSELL SPRINGS.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 125 AND 134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3901 10153 3886 10090 3854 10163 3874 10182
TIME...MOT...LOC 1803Z 242DEG 30KT 3869 10163
WIND...HAIL <50MPH 1.00IN
$$

024
2 follow-up statements
184 
WWUS53 KGLD 191825
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1225 PM MDT SAT MAY 19 2012

KSC071-203-191835-
/O.CAN.KGLD.SV.W.0024.000000T0000Z-120519T1900Z/
GREELEY KS-WICHITA KS-
1225 PM MDT SAT MAY 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WICHITA AND
NORTHEASTERN GREELEY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3881 10174 3901 10153 3886 10090 3870 10133
      3870 10156
TIME...MOT...LOC 1825Z 242DEG 30KT 3877 10142
$$

KSC109-199-191900-
/O.CON.KGLD.SV.W.0024.000000T0000Z-120519T1900Z/
LOGAN KS-WALLACE KS-
125 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WALLACE AND SOUTHERN LOGAN COUNTIES UNTIL 200 PM CDT/100 PM MDT/...

AT 1216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES SOUTH OF WALLACE...AND WAS MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  RUSSELL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3881 10174 3901 10153 3886 10090 3870 10133
      3870 10156
TIME...MOT...LOC 1825Z 242DEG 30KT 3877 10142
WIND...HAIL <50MPH 1.00IN
$$

024
907 
WWUS53 KGLD 191832
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1232 PM MDT SAT MAY 19 2012

KSC199-191842-
/O.CAN.KGLD.SV.W.0024.000000T0000Z-120519T1900Z/
WALLACE KS-
1232 PM MDT SAT MAY 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALLACE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3900 10147 3886 10090 3870 10133 3870 10145
      3870 10148
TIME...MOT...LOC 1832Z 242DEG 30KT 3880 10135
$$

KSC109-191900-
/O.CON.KGLD.SV.W.0024.000000T0000Z-120519T1900Z/
LOGAN KS-
132 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LOGAN
COUNTY UNTIL 200 PM CDT...

AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES SOUTHEAST OF WALLACE...AND WAS MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  RUSSELL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3900 10147 3886 10090 3870 10133 3870 10145
      3870 10148
TIME...MOT...LOC 1832Z 242DEG 30KT 3880 10135
WIND...HAIL <50MPH 1.00IN
$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:35 AM MDT, 28 minutes earlier.

Area forecast discussion, May 19, 11:35 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1135 AM MDT SAT MAY 19 2012

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 255 AM MDT SAT MAY 19 2012

COLD FRONT IS CURRENTLY MOVING ACROSS THE WESTERN THIRD OF THE
FORECAST AREA. MODELS HAVE COME INTO GENERAL AGREEMENT WITH TIMING
OF THE FRONT...AND THE FEATURE WILL BE EAST OF THE AREA BY 16Z.
NUMERICAL GUIDANCE SHOWS NORTHWEST WINDS 25-30 KNOTS LATE THIS
MORNING BEHIND THE FRONT. 700/500 MB WIND FLOW...HOWEVER...WILL
NOT PROVIDE MUCH MID LEVEL SUPPORT AS TRAJECTORIES WILL BE OUT-OF-
PHASE WITH SURFACE GRADIENT. SO...WILL KEEP WINDS BELOW ADVISORY
THRESHOLDS.

MOST MODELS ARE AGGRESSIVE WITH POST-FRONTAL PRECIPITATION LATE THIS
MORNING/THIS AFTERNOON. MODELS CURRENTLY DEPICT TROUGH OVER CENTRAL
COLORADO...AND POSITION IS SUPPORTED BY WATER VAPOR IMAGERY. BEST
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL OCCUR AROUND 18Z TODAY.
THE AIR MASS WILL REALLY HAVE TO MOISTEN IN THE LOW LAYERS TO JUSTIFY
RELATIVELY HIGH POPS TODAY. MODEL SOUNDINGS DO JUST THAT...BUT DO
NOT SEE A LOT OF POTENTIAL FOR LOW LEVEL MOISTURE ADVECTION GIVEN
LATEST SURFACE ANALYSIS...ESPECIALLY OVER THE WESTERN PART OF THE AREA.
LATEST RAPID REFRESH MODEL IS THE ONE MODEL THAT IS DRY THROUGH MOST
OF THE MORNING. GIVEN THE LATEST TRENDS...WILL LEAN TOWARDS THE
HRRR EARLY IN THE FORECAST PERIOD. LATER TODAY...WILL CONTINUE
WITH POPS GIVEN THE MID LEVEL DYNAMICS...BUT WILL TREND DOWN
PRECIPITATION POTENTIAL SLIGHTLY. HOWEVER...THERE IS SOME POTENTIAL
FOR CONVECTION FURTHER EAST NEAR THE FRONT. BEST CHANCE FOR SEVERE
CONVECTION WILL BE EAST OF THE FORECAST AREA THIS AFTERNOON SINCE
SURFACE CONVERGENCE WILL BE LOCATED THERE...BUT WILL EMPHASIZE
THUNDERSTORMS EAST OF A MCCOOK-GOVE LINE WHERE MLCAPES WILL RANGE
FROM 1000-1500 J/KG BETWEEN 18Z-21Z.

MAXIMUM TEMPERATURES WILL BE TRICKY THIS AFTERNOON DUE TO COLD AIR
ADVECTION AND INCREASING CLOUD COVER. 700 MB TEMPERATURES AROUND 5
DEGREES CELSIUS CURRENTLY EXTEND ACROSS CENTRAL WYOMING...AND THIS
AIR WILL ADVECT OVER THE FORECAST AREA AFTER 15Z. WILL DEPICT A
RATHER STRONG GRADIENT OF TEMPERATURES FROM NORTHWEST TO SOUTHEAST THIS
AFTERNOON...AND WILL USE A BLEND OF NUMERICAL GUIDANCE WHICH HAS
VERIFIED THE BEST LATELY.

TROUGH WILL EXIT THE AREA TONIGHT...SO PRECIPITATION WILL END AROUND
03Z. LOW TEMPERATURES TONIGHT WILL DROP INTO THE 40S. SOUNDINGS INDICATE
THE POTENTIAL FOR STRATUS TONIGHT...AND WILL KEEP CONDITIONS MOSTLY
CLOUDY FOR MOST OF THE AREA.

VERY WEAK RIDGE AND WARM AIR ADVECTION WILL DEVELOP SUNDAY...AND RIDGE
WILL STRENGTHEN MONDAY. AS LOW LEVEL TEMPERATURES INCREASE...THE AIR
MASS WILL BECOME UNSTABLE DURING THE AFTERNOONS. WILL NOT MENTION ANY
CONVECTIVE CHANCES SUNDAY...BUT MODELS DEVELOP CONVECTION MONDAY AFTERNOON
IN A NOSE OF INCREASED CAPES ALONG THE COLORADO/KANSAS BORDER. THIS
IS CERTAINLY POSSIBLE...BUT GIVEN THE LACK OF A LOW LEVEL BOUNDARY AND
THE GENERAL UNCERTAINTY ABOUT CONVECTIVE DEVELOPMENT...WILL KEEP THE
FORECAST DRY FOR NOW.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 255 AM MDT SAT MAY 19 2012

AN UPPER LEVEL RIDGE ACROSS THE CENTRAL PLAINS WILL SHIFT EASTWARD
INTO THE EASTERN HALF OF THE COUNTRY AND BEGIN TO FLATTEN OUT.
MEANWHILE...AN UPPER LEVEL TROUGH WILL BEGIN TO DIG INTO THE PACIFIC
NORTHWEST AND NORTHERN ROCKIES PLACING MUCH OF THE HIGH PLAINS IN
STRONG SOUTHWEST FLOW ALOFT. AT THE SURFACE...LEE TROUGH WILL DEEPEN
ACROSS THE HIGH PLAINS ON TUESDAY WITH SOUTHEAST SURFACE FLOW
ADVECTING LOW-LEVEL MOISTURE INTO CENTRAL AND WESTERN KANSAS. A
DRY LINE ALSO APPEARS TO SET-UP ALONG THE COLORADO AND KANSAS BORDER.
A WEAK SHORTWAVE TROUGH WILL MOVE ALONG THE RIDGE AND MAY BE ABLE TO
TRIGGER SOME THUNDERSTORMS TUESDAY. THE NEXT CHANCE FOR PRECIPITATION
WILL BE WEDNESDAY INTO THURSDAY AS A COLD FRONT ASSOCIATED WITH
THE NORTHWEST TROUGH MOVES THROUGH THE REGION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1128 AM MDT SAT MAY 19 2012

CURRENT RADAR TRENDS INDICATE SHOWERS AND POSSIBLY A THUNDERSTORM
FOR KGLD AND THUNDERSTORMS FOR KMCK EARLY THIS AFTERNOON. SYSTEM
SHOULD CLEAR OUT QUICKLY WITH VFR CONDITIONS RETURNING FOR THE
AFTERNOON AND EVENING. BY LATE EVENING STRATUS IS EXPECTED AT BOTH
SITES AND WILL CONTINUE OVERNIGHT WITH VISIBILITY RESTRICTIONS AT
KGLD DOWN TO MVFR AND LOWER. THE FORECAST SOUNDING AT KMCK
INDICATED MVFR BUT DID NOT INDICATE MUCH IF ANY RESTRICTION TO
VISIBILITY. VFR CONDITIONS WILL RETURN AT BOTH SITES. AFTER 15Z
SUNDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...MENTZER
LONG TERM...PM
AVIATION...FS
Hazardous weather outlook, May 19, 9:30 AM MDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
930 AM MDT SAT MAY 19 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
930 AM MDT SAT MAY 19 2012 /1030 AM CDT SAT MAY 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS IN NORTHEAST COLORADO THIS MORNING WILL MOVE
INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THIS AFTERNOON.
STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND
GUSTS OF OVER 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON...AND
THEN AGAIN WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

024

In the hours before

Special weather statement, May 19, 10:21 AM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1021 AM MDT SAT MAY 19 2012

COZ090-091-191645-
KIT CARSON COUNTY-YUMA COUNTY-
1021 AM MDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...

AT 1015 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BONNY RESERVOIR...MOVING
NORTHEAST AT 40 MPH.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING COPIOUS AMOUNTS OF PEA
SIZED HAIL WHICH COULD COVER THE GROUND TO A DEPTH OF SEVERAL INCHES.

&&

LAT...LON 3985 10206 3944 10205 3938 10244 3968 10253
TIME...MOT...LOC 1621Z 245DEG 35KT 3954 10226

024
Special weather statement, May 19, 10:50 AM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MDT SAT MAY 19 2012

KSZ001-191745-
CHEYENNE-
1150 AM CDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HALE...MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING COPIOUS AMOUNTS OF PEA
SIZED HAIL WHICH COULD COVER THE GROUND TO A DEPTH OF SEVERAL INCHES.

THE THUNDERSTORM WILL IMPACT THE ST FRANCIS AND WHEELER AREAS
BETWEEN NOON AND 1230PM CDT.

&&

LAT...LON 3957 10153 3957 10205 4000 10205 4000 10159
TIME...MOT...LOC 1649Z 245DEG 35KT 3968 10204

024
Special weather statement, May 19, 11:22 AM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1122 AM MDT SAT MAY 19 2012

KSZ001-NEZ079-191815-
CHEYENNE-DUNDY-
1122 AM MDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...

AT 1111 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ST. FRANCIS...MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM PRODUCED PEA TO DIME SIZED HAIL IN ST FRANCIS.

THE THUNDERSTORM WILL IMPACT THE BENKELMAN AREA BETWEEN 1130AM AND
NOON MDT.

&&

LAT...LON 4001 10132 4000 10141 3974 10141 3976 10188
      4035 10193 4035 10132
TIME...MOT...LOC 1718Z 245DEG 35KT 3983 10172

024
Local storm report, May 19, 11:23 AM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1123 AM MDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HAIL             ST. FRANCIS             39.77N 101.80W
05/19/2012  M0.75 INCH       CHEYENNE           KS   TRAINED SPOTTER

&&

024
Special weather statement, May 19, 11:43 AM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1143 AM MDT SAT MAY 19 2012

KSZ027-041-191830-
GREELEY-WALLACE-
1143 AM MDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND
WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 1134 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HORACE...MOVING NORTHEAST
AT 40 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS THUNDERSTORM WILL IMPACT RURAL AREAS OF NORTHERN GREELEY AND
SOUTHERN WALLACE COUNTIES THROUGH 1230 PM MDT/130PM CDT.

&&

LAT...LON 3849 10184 3869 10205 3871 10204 3891 10167
      3870 10151 3870 10157 3860 10157
TIME...MOT...LOC 1743Z 245DEG 35KT 3861 10177

024
Local storm report, May 19, 11:47 AM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1147 AM MDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     HAIL             BENKELMAN               40.05N 101.54W
05/19/2012  M1.00 INCH       DUNDY              NE   TRAINED SPOTTER

&&

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:50 AM MDTSpecial Weather StatementGLDCheyenne55 min
May 19, 11:22 AM MDTSpecial Weather StatementGLDCheyenne53 min
May 19, 11:43 AM MDTSpecial Weather StatementGLDGreeley47 min
May 19, 12:44 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas61 min
May 19, 1:46 PM MDTSpecial Weather StatementGLDSheridan59 min
May 19, 1:48 PM MDTSpecial Weather StatementGLDRawlins27 min
May 19, 2:08 PM MDTSpecial Weather StatementGLDGove22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.